CSN Login
Members Online: 14

AML--M3 or APL

alown
Posts: 1
Joined: Apr 2002

My 16 year old daughter has APL (diagnosed 2/02) and is taking ATRA. I want to know from others how they are tolerating ATRA. She has terrible headaches and irritability. Have people found any ways to make the ATRA have less side effect?

pillman
Posts: 1
Joined: Oct 2002

I took ATRA in the first month of treatment and again for 7 months (3 weeks on, 1 off) after IV chemo. I found that I had debilitating headaches if I did not take my HBP medication, Hyzaar. One of the side effects of ATRA is intracranial high blood pressure and the Hyzaar seemed to prevent the headaches. At least iti did for me.

suzykg's picture
suzykg
Posts: 3
Joined: Feb 2001

I was on ATRA too and had side affects. We stopped the dosages for about 1 week, they put me on streoids, then back on the ATRA. After a few weeks they weaned me off of the steriods and I was given Atra again by itself. My dosages were 7 pills/day for one week, then off 1 week, then back on, and so on for a year....this was after 3 rounds of chemo. hope this helped

boston
Posts: 2
Joined: Mar 2003

I was diagnosed in 6/01 with APL and had the Atra treatment. Shortly after receiving it had Atra syndrome. I never have talked to anyone else with APL. But could help with any questions.

taylore
Posts: 1
Joined: Mar 2004

Hi, I was diagnosed 8/03 and I also do the ATRA treatment every three months for 2 weeks at a time. The worst side effect that I have experienced were the headaches. So far I have had 2 spinal taps to relieve the pressure. Is there anything else I could try?

niavas
Posts: 6
Joined: Apr 2004

depending on your state, try medicinal marijuana. not enough to get high but enough to help with the pain, even if you cant smoke it, alot of places have thc pills you can take

Mistydaz's picture
Mistydaz
Posts: 2
Joined: Jul 2004

I am a 43 year old woman diagnosed with APL (M3 AML) 3/17/04. I am new to this board and am replying 2 years later but I was put on Atra in the hospital after induction and had to be weened off because of high liver counts but recently went back on (7 days on 7 days off) maint. for a year! Just started them in August 2004 and had bad headaces until my Doc reduced my dosage... and I am working on finding the possible highest dosage that will not cause me any headaches. So far so good.
Diana

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network